Alert archive / California / Wind Advisories in 2010

Wind Advisory 6, NWS Las Vegas, NV

March 3, 2010Inyo County, San Bernardino County, California; Clark County, Nye County, Nevada

NWS Las Vegas, NV issued this wind advisory at Mar 3, 2010, 4:14 AM PST for Inyo County, San Bernardino County, California; Clark County, Nye County, Nevada. It took effect at Mar 3, 2010, 6:00 PM PST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Mar 3, 2010, 4:14 AM PST (12:14 UTC)
In effect from
Mar 3, 2010, 6:00 PM PST
Expired
Mar 4, 2010, 2:46 PM PST
In force
21 hr
Issued by
NWS Las Vegas, NV

Counties Inyo County, CA, San Bernardino County, CA, Clark County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 146 km from the middle of the area, began a volume at 12:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Mercury/Desert R, NV (KDRA), launched 12:00Z, 0.2 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Mercury/Desert R, NV at 12:00Z on 2010-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Mercury/Desert R, NV at 12:00Z on 2010-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 136 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1781 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
136 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

415 
WWUS75 KVEF 031214
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
414 AM PST WED MAR 3 2010

...STRONG AND GUSTY SOUTHWEST WINDS WILL IMPACT THE SPRING
MOUNTAINS AND RED ROCK CANYON TONIGHT...

.AS A STRONG AREA OF LOW PRESSURE MOVES INTO WESTERN NEVADA
TONIGHT. A BAND OF STRONG SOUTHWEST TO WEST WINDS WILL SAG SOUTH
ACROSS SOUTHERN NEVADA TONIGHT THROUGH MID MORNING THURSDAY.

NVZ019-032300-
/O.NEW.KVEF.WI.Y.0006.100304T0200Z-100304T1800Z/
SPRING MOUNTAINS-RED ROCK CANYON-
414 AM PST WED MAR 3 2010

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 10 AM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM PST
THURSDAY FOR THE SPRING MOUNTAINS AND RED ROCK CANYON.

* TIMING...GUSTY DOWNSLOPE WINDS ARE EXPECTED TO DEVELOP AFTER 6
  PM THIS EVENING AND CONTINUE THROUGH 10 AM PST ALONG THE EAST
  AND NORTHEAST SLOPES OF THE SPRING MOUNTAINS.

* WINDS...SOUTHWEST TO WEST WINDS GUSTING TO AT LEAST 50 MPH ARE
  EXPECTED IN RED ROCK CANYON...WITH HIGHER GUSTS LIKELY IN
  EXPOSED AREAS IN THE HIGHER ELEVATIONS.

* IMPACTS...THOSE PLANNING OUTDOOR ACTIVITIES IN RED ROCK CANYON
  OR THE SPRING MOUNTAINS SHOULD BE ALERT FOR HIGH WINDS AND
  CONSIDER POSTPONING ACTIVITIES UNTIL THE WINDS SUBSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

PIERCE
5 follow-up statements
882 
WWUS75 KVEF 032307
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
307 PM PST WED MAR 3 2010


.AS A STRONG AREA OF LOW PRESSURE MOVES INTO WESTERN NEVADA
TONIGHT...A BAND OF STRONG SOUTHWEST TO WEST WINDS WILL DEVELOP IN
SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA TONIGHT THROUGH THURSDAY EVENING.

NVZ020-040630-
/O.EXB.KVEF.WI.Y.0006.100304T1200Z-100304T1800Z/
LAS VEGAS VALLEY-
INCLUDING THE CITIES OF...NORTH LAS VEGAS...HENDERSON
307 PM PST WED MAR 3 2010

...WIND ADVISORY IN EFFECT FROM 4 AM TO 10 AM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE WESTERN PORTION OF THE LAS VEGAS VALLEY...WHICH
IS IN EFFECT FROM 4 AM TO 10 AM PST THURSDAY.

* TIMING...GUSTY WINDS ARE EXPECTED TO DEVELOP AFTER 4 AM THURSDAY
  MORNING AND CONTINUE THROUGH 10 AM PST ON THE WEST SIDE OF THE LAS
  VEGAS VALLEY.

* WINDS...SOUTHWEST TO WEST WINDS GUSTING TO 45 MPH ARE EXPECTED
  FROM NEAR THE KYLE CANYON EXIT IN THE NORTHWEST LAS VEGAS VALLEY
  TO CENTENNIAL HILLS...TO WESTERN SUMMERLIN AND THE MOUNTAINS
  EDGE AREAS.

* IMPACTS...THOSE PLANNING OUTDOOR ACTIVITIES SHOULD BE ALERT FOR
  STRONG GUSTY WINDS AND CONSIDER POSTPONING ACTIVITIES UNTIL THE
  WINDS SUBSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

CAZ523-525-040630-
/O.EXB.KVEF.WI.Y.0006.100304T1800Z-100305T0300Z/
WESTERN MOJAVE DESERT-MORONGO BASIN-
307 PM PST WED MAR 3 2010

...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR WESTERN SAN BERNARDINO COUNTY AND THE MORONGO BASIN...WHICH
IS IN EFFECT FROM 10 AM TO 7 PM PST THURSDAY.

* TIMING...GUSTY WINDS ARE EXPECTED TO DEVELOP AFTER 10 AM PST
  THURSDAY MORNING AND CONTINUE THROUGH 7 PM PST.

* WINDS...SOUTHWEST TO WEST WINDS GUSTING TO AT LEAST 50 MPH ARE
  EXPECTED ACROSS WESTERN SAN BERNARDINO COUNTY AND THE MORONGO
  BASIN...WITH HIGHER GUSTS LIKELY IN EXPOSED AREAS IN THE HIGHER
  ELEVATIONS.

* IMPACTS...THOSE PLANNING OUTDOOR ACTIVITIES OR THOSE DRIVING
  HIGH PROFILE VEHICLES SHOULD BE ALERT FOR STRONG GUSTY WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

CAZ522-040630-
/O.EXA.KVEF.WI.Y.0006.100304T0200Z-100304T1800Z/
DEATH VALLEY NATIONAL PARK-
307 PM PST WED MAR 3 2010

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 10 AM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE SOUTHERN PORTION OF DEATH VALLEY...WHICH IS IN
EFFECT FROM 6 PM THIS EVENING TO 10 AM PST THURSDAY.

* TIMING...GUSTY WINDS ARE EXPECTED TO DEVELOP AFTER 6 PM THIS
  EVENING AND CONTINUE THROUGH 10 AM PST.

* WINDS...SOUTHWEST TO WEST WINDS GUSTING TO AT LEAST 50 MPH ARE
  EXPECTED IN THE HIGHER ELEVATIONS AND MOUNTAINS IN DEATH VALLEY.

* IMPACTS...THOSE PLANNING OUTDOOR ACTIVITIES IN DEATH VALLEY SHOULD
  BE ALERT FOR HIGH WINDS AND CONSIDER POSTPONING ACTIVITIES UNTIL
  THE WINDS SUBSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ019-040630-
/O.CON.KVEF.WI.Y.0006.100304T0200Z-100304T1800Z/
SPRING MOUNTAINS-RED ROCK CANYON-
307 PM PST WED MAR 3 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
10 AM PST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM
PST THURSDAY FOR THE SPRING MOUNTAINS AND RED ROCK CANYON. 

* TIMING...GUSTY DOWNSLOPE WINDS ARE EXPECTED TO DEVELOP AFTER 6 
  PM THIS EVENING AND CONTINUE THROUGH 10 AM PST ALONG THE EAST  
  AND NORTHEAST SLOPES OF THE SPRING MOUNTAINS.

* WINDS...SOUTHWEST TO WEST WINDS GUSTING TO AT LEAST 50 MPH ARE
  EXPECTED IN RED ROCK CANYON...WITH HIGHER GUSTS LIKELY IN EXPOSED
  AREAS IN THE HIGHER ELEVATIONS.

* IMPACTS...THOSE PLANNING OUTDOOR ACTIVITIES IN RED ROCK CANYON 
  OR THE SPRING MOUNTAINS SHOULD BE ALERT FOR HIGH WINDS AND  
  CONSIDER POSTPONING ACTIVITIES UNTIL THE WINDS SUBSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
988 
WWUS75 KVEF 040539
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
939 PM PST WED MAR 3 2010

.A STRONG AREA OF LOW PRESSURE WILL MOVE INTO WESTERN NEVADA
TONIGHT AND INTO UTAH THURSDAY. A BAND OF STRONG SOUTHWEST TO
WEST WINDS WILL DEVELOP IN SOUTHEAST CALIFORNIA AND SOUTHERN
NEVADA TONIGHT THROUGH THURSDAY AFTERNOON.

NVZ019-041500-
/O.CON.KVEF.WI.Y.0006.000000T0000Z-100304T1800Z/
SPRING MOUNTAINS-RED ROCK CANYON-
939 PM PST WED MAR 3 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY FOR THE
SPRING MOUNTAINS AND RED ROCK CANYON.

* TIMING...GUSTY DOWNSLOPE WINDS ARE EXPECTED TONIGHT THROUGH 10
  AM PST THURSDAY ALONG THE EAST AND NORTHEAST SLOPES OF THE
  SPRING MOUNTAINS.

* WINDS...SOUTHWEST TO WEST WINDS GUSTING TO AT LEAST 50 MPH ARE
  EXPECTED IN RED ROCK CANYON...WITH HIGHER GUSTS LIKELY IN
  EXPOSED AREAS AT THE HIGHER ELEVATIONS.

* IMPACTS...THOSE PLANNING OUTDOOR ACTIVITIES IN RED ROCK CANYON OR
  THE SPRING MOUNTAINS SHOULD BE ALERT FOR HIGH WINDS AND CONSIDER
  POSTPONING ACTIVITIES UNTIL THE WINDS SUBSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

CAZ522-041500-
/O.CON.KVEF.WI.Y.0006.000000T0000Z-100304T1800Z/
DEATH VALLEY NATIONAL PARK-
939 PM PST WED MAR 3 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY FOR
HIGHER ELEVATIONS OF DEATH VALLEY NATIONAL PARK.

* TIMING...GUSTY WINDS ARE EXPECTED TONIGHT THROUGH 10 AM PST
  THURSDAY. 

* WINDS...SOUTHWEST TO WEST WINDS GUSTING TO AT LEAST 50 MPH ARE 
  EXPECTED IN THE HIGHER ELEVATIONS AND MOUNTAINS IN DEATH VALLEY.

* IMPACTS...THOSE PLANNING OUTDOOR ACTIVITIES IN DEATH VALLEY SHOULD
  BE ALERT FOR HIGH WINDS AND CONSIDER POSTPONING ACTIVITIES UNTIL
  THE WINDS SUBSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ020-041500-
/O.CON.KVEF.WI.Y.0006.100304T1200Z-100304T1800Z/
LAS VEGAS VALLEY-
INCLUDING THE CITIES OF...NORTH LAS VEGAS...HENDERSON
939 PM PST WED MAR 3 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 AM PST
THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 AM PST
THURSDAY FOR THE WEST SIDE OF THE LAS VEGAS VALLEY.

* TIMING...GUSTY WINDS ARE EXPECTED TO DEVELOP AFTER 4 AM THURSDAY
  MORNING AND CONTINUE THROUGH 10 AM PST ON THE WEST SIDE OF THE
  LAS VEGAS VALLEY.

* WINDS...SOUTHWEST TO WEST WINDS GUSTING TO 45 MPH ARE EXPECTED
  FROM NEAR THE KYLE CANYON EXIT IN THE NORTHWEST LAS VEGAS
  VALLEY TO CENTENNIAL HILLS...TO WESTERN SUMMERLIN AND THE
  MOUNTAINS EDGE AREAS.

* IMPACTS...THOSE PLANNING OUTDOOR ACTIVITIES SHOULD BE ALERT FOR
  STRONG GUSTY WINDS AND CONSIDER POSTPONING ACTIVITIES UNTIL THE
  WINDS SUBSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

CAZ523-525-041500-
/O.CON.KVEF.WI.Y.0006.100304T1800Z-100305T0300Z/
WESTERN MOJAVE DESERT-MORONGO BASIN-
939 PM PST WED MAR 3 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM PST
THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM PST
THURSDAY FOR NORTHWEST SAN BERNARDINO COUNTY AND THE MORONGO
BASIN. 

* TIMING...GUSTY WINDS ARE EXPECTED MUCH OF THE NIGHT BUT THE
  STRONGEST WIDESPREAD WINDS ARE EXPECTED AFTER 10 AM PST THURSDAY
  MORNING THROUGH 7 PM PST.

* WINDS...SOUTHWEST TO WEST WINDS GUSTING ARE 50 MPH ARE EXPECTED
  ACROSS WESTERN SAN BERNARDINO COUNTY AND THE MORONGO
  BASIN...WITH HIGHER GUSTS LIKELY IN EXPOSED AREAS IN THE HIGHER
  ELEVATIONS.

* IMPACTS...THOSE PLANNING OUTDOOR ACTIVITIES OR THOSE DRIVING HIGH
  PROFILE VEHICLES SHOULD BE ALERT FOR STRONG GUSTY WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
832 
WWUS75 KVEF 041211
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
411 AM PST THU MAR 4 2010

.A STRONG AREA OF LOW PRESSURE WILL MOVE ACROSS SOUTHERN NEVADA TODAY.
A BELT OF STRONG SOUTHWEST TO WEST WINDS WILL SAG SOUTH ACROSS
SOUTHERN NEVADA THIS MORNING...THEN SOUTHEAST CALIFORNIA AND
NORTHWEST ARIZONA THIS AFTERNOON.

CAZ522-041315-
/O.CAN.KVEF.WI.Y.0006.000000T0000Z-100304T1800Z/
DEATH VALLEY NATIONAL PARK-
411 AM PST THU MAR 4 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND
ADVISORY FOR DEATH VALLEY NATIONAL PARK.

A STRONG BELT OF WEST WINDS HAS SAGGED SOUTH AND WILL BE OVER SAN
BERNARDINO COUNTY TODAY. THE THREAT OF HIGH WINDS HAS PASSED AND
THE ADVISORY HAS BEEN CANCELLED.

$$

CAZ523-525-042015-
/O.EXT.KVEF.WI.Y.0006.100304T1211Z-100305T0300Z/
WESTERN MOJAVE DESERT-MORONGO BASIN-
411 AM PST THU MAR 4 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM PST THIS EVENING FOR
THE WESTERN MOJAVE DESERT AND THE MORONGO BASIN.

* TIMING...STRONG AND GUSTY WEST WINDS EXPECTED MUCH OF THE DAY.

* WINDS...SOUTHWEST TO WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 50
  MPH DURING THE DAY.

* IMPACTS...THE WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS FOR LARGE
  TRUCKS...TRAILERS AND CAMPERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ019-041800-
/O.CON.KVEF.WI.Y.0006.000000T0000Z-100304T1800Z/
SPRING MOUNTAINS-RED ROCK CANYON-
411 AM PST THU MAR 4 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING FOR
THE SPRING MOUNTAINS AND THE FAR WESTERN AREAS OF THE LAS VEGAS VALLEY.

* TIMING...GUSTY DOWNSLOPE WINDS DEVELOPED AROUND 3 AM IN RED ROCK
  CANYON. THE PEAK WIND GUST SO FAR HAS BEEN 46 MPH. A PERIOD OF
  STRONG AND GUSTY WEST WINDS WILL CONTINUE THROUGH 10 AM PST.

* WINDS...SOUTHWEST TO WEST WINDS GUSTING TO AT LEAST 50 MPH ARE
  WILL CONTINUE IN RED ROCK CANYON...WITH HIGHER GUSTS LIKELY IN
  EXPOSED AREAS AT THE HIGHER ELEVATIONS. LOCALIZED HIGHER WIND
  GUSTS IN EXCESS OF 40 MPH COULD OCCUR NEAR THE WESTERN FOOTHILLS
  OF THE LAS VEGAS VALLEY.

* IMPACTS...THOSE PLANNING OUTDOOR ACTIVITIES IN RED ROCK CANYON
  OR THE SPRING MOUNTAINS SHOULD BE ALERT FOR HIGH WINDS AND
  CONSIDER POSTPONING ACTIVITIES UNTIL THE WINDS SUBSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ020-041800-
/O.CON.KVEF.WI.Y.0006.000000T0000Z-100304T1800Z/
LAS VEGAS VALLEY-
INCLUDING THE CITIES OF...NORTH LAS VEGAS...HENDERSON
411 AM PST THU MAR 4 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING FOR
THE LAS VEGAS VALLEY.

* TIMING...GUSTY DOWNSLOPE WINDS DEVELOPED AROUND 3 AM IN RED ROCK
  CANYON. THE PEAK WIND GUST SO FAR HAS BEEN 46 MPH. A PERIOD OF
  STRONG AND GUSTY WEST WINDS WILL CONTINUE ALONG THE WESTERN
  PERIPHERY OF THE LAS VEGAS VALLEY NEAR THE SPRING MOUNTAINS
  THROUGH 10 AM PST.

* WINDS...SOUTHWEST TO WEST WIND GUSTS TO 45 MPH.

* IMPACTS...THE AREAS MOST LIKELY TO BE IMPACTED INCLUDE AREAS
  FROM CENTENNIAL HILLS IN THE NORTHWEST...TO MOUNTAINS EDGE IN
  THE SOUTHWEST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

PIERCE
967 
WWUS75 KVEF 041759
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
959 AM PST THU MAR 4 2010

NVZ019-041900-
/O.EXP.KVEF.WI.Y.0006.000000T0000Z-100304T1800Z/
SPRING MOUNTAINS-RED ROCK CANYON-
959 AM PST THU MAR 4 2010

...WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING FOR THE
SPRING MOUNTAINS AND RED ROCK CANYON. WIND GUSTS ARE EXPECTED TO
DROP BELOW 40 MPH AFTER 10 PM AND SPEEDS WILL CONTINUE TO
DECREASE TO BETWEEN 20 AND 30 MPH THIS AFTERNOON. THE PEAK WIND
GUST RECORDED AT RED ROCK CANYON WAS 53 MPH AT 534 AM PST.

$$

NVZ020-041900-
/O.EXP.KVEF.WI.Y.0006.000000T0000Z-100304T1800Z/
LAS VEGAS VALLEY-
INCLUDING THE CITIES OF...NORTH LAS VEGAS...HENDERSON
959 AM PST THU MAR 4 2010

...WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING FOR THE
WESTERN FOOTHILLS OF THE LAS VEGAS VALLEY. WIND GUSTS BETWEEN 20
AND 30 MPH CAN BE EXPECTED IN THE WESTERN FOOTHILLS THROUGH EARLY
AFTERNOON THEN SPEEDS WILL CONTINUE TO DIMINISH THIS AFTERNOON AND
EVENING.

$$

CAZ523-525-050000-
/O.CON.KVEF.WI.Y.0006.000000T0000Z-100305T0300Z/
WESTERN MOJAVE DESERT-MORONGO BASIN-
959 AM PST THU MAR 4 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING FOR
THE WESTERN SAN BERNARDINO COUNTY DESERTS AND THE MORONGO BASIN.

* TIMING...STRONG AND GUSTY WEST WINDS EXPECTED MUCH OF THE DAY.

* WINDS...SOUTHWEST TO WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO50
  MPH DURING THE DAY.

* IMPACTS...THE WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS FOR LARGE
  TRUCKS...TRAILERS AND CAMPERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

JA
632 
WWUS75 KVEF 042246
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
246 PM PST THU MAR 4 2010

CAZ523-525-050000-
/O.CAN.KVEF.WI.Y.0006.000000T0000Z-100305T0300Z/
WESTERN MOJAVE DESERT-MORONGO BASIN-
246 PM PST THU MAR 4 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND
ADVISORY FOR THE WESTERN MOJAVE DESERT AND MORONGO BASIN IN SAN
BERNARDINO COUNTY. WIND GUSTS HAVE DECREASED BELOW 40 MPH THIS
AFTERNOON AND WILL REMAIN BETWEEN 25 AND 35 MPH THROUGH EARLY
EVENING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Mar 3, 3:55 AM PST, 19 minutes earlier.

Area forecast discussion, Mar 3, 3:55 AM PST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
355 AM PST WED MAR 3 2010

.SYNOPSIS...THE NEXT IN A SERIES OF STORM SYSTEMS WILL MOVE INTO
NORTHERN CALIFORNIA TODAY. THE LOW WILL THEN TRACK EAST ACROSS
CENTRAL NEVADA THURSDAY PRODUCING RAIN AND SNOW SHOWERS MAINLY
ACROSS THE NORTHERN PORTION OF THE AREA. GUSTY WEST TO SOUTHWEST
WINDS WILL ALSO OCCUR THROUGH THURSDAY. ANOTHER STRONG LOW WILL THEN
BRING A GOOD CHANCE OF RAIN OR SNOW TO MUCH OF THE DESERT SOUTHWEST
OVER THE WEEKEND.
&&

.SHORT TERM...FOR THE MOST PART TODAY...OUR FORECAST AREA WILL BE
BETWEEN SYSTEMS. FIRST SHORTWAVE IS EXITING EAST CENTRAL NEVADA AT
THIS TIME WITH STRONGER LOW LYING OFF THE NORTHERN CALIFORNIA COAST.
LOW WILL SLOWLY MOVE SOUTHEAST OVER NORTHERN CALIFORNIA THIS
AFTERNOON WITH LEADING EDGE OF PRECIPITATION REACHING EXTREME
NORTHWEST INYO COUNTY. THE LOW WILL THEN MOVE DUE EAST ACROSS
CENTRAL NEVADA THURSDAY. LITTLE HAS CHANGED FROM LAST SEVERAL
NIGHTS.

BEST MOISTURE AND LIFT WILL BE CONCENTRATED AROUND THE LOW CENTER.
HIGHEST POPS WILL BE ACROSS CENTRAL NEVADA LATE TONIGHT AND
THURSDAY. THE CHANCE OF SHOWERS THEN TAPERS OFF AS ONE MOVES SOUTH
WITH A SLIGHT CHANCE ACROSS CENTRAL AND SOUTHERN CLARK COUNTY. ANY
NEW SNOW ACCUMULATIONS STILL WILL BE BORDERING ON ADVISORY CRITERIA
TONIGHT AND THURSDAY. CURRENT ZONES INDICATE UP TO 4 INCHES IN THE
SOUTHERN SIERRA ABOVE 7000 FEET TONIGHT AND UP TO 3 INCHES ACROSS
SOUTH CENTRAL NEVADA ABOVE 5000 FEET THURSDAY. AS THE SNOW LEVEL
LOWER WE COULD ALSO SEE ACCUMULATIONS UP TO AN INCH DOWN TO 4000
FEET. THUNDERSNOW REMAINS A POSSIBILITY TO OUR NORTH AS MODELS STILL
INDICATED NEGATIVE LI'S TONIGHT AND TOMORROW.

OTHER ISSUE WILL BE THE WIND. OFFICE RUN HI-RESOLUTION MODELS
INDICATE STRONG WINDS ALONG THE CREST OF THE SOUTHERN SIERRA...THEN
EAST ACROSS DEATH VALLEY AND INTO THE SPRING MOUNTAIN THIS AFTERNOON
THROUGH MID-MORNING THURSDAY. THE POTENTIAL OF SOME DOWNSLOPE WINDS
IN THE LEE OF THE SPRING MOUNTAINS EXISTS TONIGHT. SO HAVE GONE
AHEAD AND ISSUED A WIND ADVISORY FROM 6 PM UNTIL 10 AM THURSDAY.
ELSEWHERE...LATEST MODEL GUIDANCE INDICATES STRONGER WEST TO
SOUTHWEST WINDS ACROSS THE HIGH DESERT OF SAN BERNARDINO
COUNTY...NORTHWEST ARIZONA AND PARTS OF CLARK COUNTY THURSDAY. THE
CURRENT ADVISORY MAY NEED TO BE EXPANDED TO INCLUDE SOME OF THOSE
AREAS.

CONDITIONS WILL QUICKLY IMPROVE THURSDAY NIGHT AS THE LOW MOVES INTO
THE CENTRAL ROCKIES AND A SHORTWAVE RIDGE QUICKLY SLIDES ACROSS THE
GREAT BASIN FRIDAY. LEADING EDGE OF THE PRECIPITATION SHIELD MAY
REACH THE FAR WESTERN ZONE FRIDAY NIGHT AS THE NEXT LOW DROPS SOUTH
ALONG THE CALIFORNIA COAST.

.LONG TERM...GENERALLY GOOD AGREEMENT NOW BETWEEN MODELS FOR THE
WEEKEND STORM. MODELS HAVE THE LOW CENTERED ALONG THE SOUTH CENTRAL
CAL COAST EARLY SATURDAY AND THEN MOVE IT INTO SOUTHERN CALIFORNIA
THAT EVENING. THE STORM THEN IS FORECAST TO PROGRESS EAST ACROSS THE
AREA OVER THE NEXT 24 TO 30 HRS. THE GFS IS INITIALLY SLIGHTLY
FASTER THAN THE ECMWF DUE TO A UPSTREAM KICKER MOVING INTO THE
PACIFIC NW BUT THE EC EVENTUALLY CATCHES UP EAST OF THE AREA. THE
MOISTURE FIELDS WITH THIS SYSTEM ARE NOT OVERLY IMPRESSIVE WITH MOST
AREAS WITHIN THE CWA LIKELY TO SEE A QUARTER INCH OR LESS BUT THERE
COULD BE SOME LOCALLY HEAVIER AMOUNTS UP TO A HALF INCH OR SO. MOST
OF THE AREA WILL SEE GUSTY SOUTH WINDS SOMETIME OVER THE WEEKEND BUT
WIDESPREAD WINDY CONDITIONS ARE NOT ANTICIPATED. NEXT WEEKS FORECAST
IS MURKY AT BEST. THE ECMWF BRINGS A STRONG LOW ACROSS THE EASTERN
PACIFIC MONDAY AND INTO SOUTHERN CALIFORNIA TUESDAY WHILE THE GFS
FORECASTS FLAT...DRY NORTHWEST FLOW ACROSS THE SAME AREA. WILL LEAVE
IT AT THAT FOR NOW AND JUST LOAD CLIMO POPS AS AN ACKNOWLEDGMENT OF
THE ECMWF SOLUTION.
&&

.AVIATION...FOR MCCARRAN...SOUTH-SOUTHWEST WINDS 10-15 KTS AND
OCCASIONALLY GUSTY TODAY. SOME DECREASE IN WIND EXPECTED OVERNIGHT
BUT WILL INCREASE AGAIN THURSDAY TO 10-20KTS AND GUSTY OUT OF THE
SOUTH-SOUTHWEST. FEW CLOUDS AROUND 10K FT THROUGH THE REST OF THE
NIGHT WITH OCCASIONAL HIGH CLOUDS DURING THE DAY. A COLD FRONT
APPROACHES THE VALLEY THURSDAY MORNING WITH GUSTY SOUTHWEST WINDS
EXPECTED AHEAD OF THE FRONT. SHOWERS MAY DEVELOP IN THE LOCAL MTNS
TONIGHT AND THURSDAY WITH AN ISOLATED SHOWER POSSIBLE IN THE VALLEY
AS WELL.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...FEW-SCT CLOUDS FROM 10-14K FT WITH OCCASIONAL HIGH
CLOUDS FOR MUCH OF TODAY. INCREASING CLOUDS IN THE SIERRA AND ACROSS
THE NORTHERN ZONES THIS AFTERNOON AND OVERNIGHT WITH SHOWERS
DEVELOPING IN THE SIERRA LATE THIS AFTERNOON AND OVER THE NORTHERN
ZONES TONIGHT. OCCASIONAL MOUNTAIN OBSCURATIONS ARE EXPECTED.
SOUTHERLY WINDS 10-15 KTS AND OCCASIONALLY GUSTY THIS MORNING BUT
INCREASING ACROSS THE WEST THIS AFTERNOON BECOMING 15-25KTS WITH
HIGHER GUSTS. A COLD FRONT MOVES ACROSS THE AREA THURSDAY BRINGING
GUSTY SOUTHWEST WINDS TO THE AREA AHEAD OF THE FRONT.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...WIND ADVISORY FROM 6 PM THIS EVENING TO 10 AM PST THURSDAY FOR
     NVZ019.
AZ...NONE.
CA...NONE.
&&

PIERCE/SALMEN

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Mar 2, 4:41 AM PST, 23 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
441 AM PST TUE MAR 2 2010

AZZ001>003-036-CAZ519>527-NVZ014>022-031000-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
441 AM PST TUE MAR 2 2010 /541 AM MST TUE MAR 2 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

THE THREAT OF HAZARDOUS WEATHER IS LOW AT THIS TIME. A WEAK STORM
SYSTEM WILL PRODUCE LIGHT SHOWERS ACROSS WESTERN INYO COUNTY THIS
AFTERNOON. THE SHOWERS WILL THEN SPREAD EAST ACROSS SOUTH CENTRAL
NEVADA TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STRONGER AND COLDER STORM SYSTEM WILL MOVE ACROSS CENTRAL NEVADA
THURSDAY. SHOWERS WILL DEVELOP ACROSS NORTHERN INYO AND ESMERALDA
COUNTIES WEDNESDAY NIGHT THE SPREAD EAST ACROSS SOUTHERN NEVADA
AND INTO NORTHERN MOHAVE COUNTY THURSDAY. THE SNOW LEVEL WILL
LOWER TO BETWEEN 3500 AND 4000 FEET. NEW SNOW ACCUMULATIONS OF 1
TO 3 INCHES IS POSSIBLE NORTH OF A LINE FROM FROM BISHOP TO
CALIENTE. ELSEWHERE...GUSTY SOUTHWEST WINDS WILL OCCUR ACROSS THE MOJAVE
DESERT.

THERE WILL BE A BREAK BETWEEN STORMS THURSDAY NIGHT AND FRIDAY.
THERE CONTINUES TO BE SOME DIFFERENCES IN MODELS FOR THE WEEKEND.
HOWEVER...TIMING DIFFERENCES ASIDE THERE IS AGREEMENT THAT ANOTHER
SIGNIFICANT PRECIPITATION EVENT WILL TAKE PLACE THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER,
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PIERCE

Nearby

Wind Advisories in California, 2010Wind Advisories in Nevada, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.